Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Ask Scarleteen » Late/missed period on Birth Control. Please help

 - UBBFriend: Email this page to someone!    
Author Topic: Late/missed period on Birth Control. Please help
GhostyGhostyy
Neophyte
Member # 45259

Icon 1 posted      Profile for GhostyGhostyy     Send New Private Message       Edit/Delete Post 
Okay so me and my boyfriend have sex quite frequently, but we're aways safe. I've been on Minestrin 1/20 since the end of November, and I've never missed one by more than one hour. We always use condoms for the entire time we are having sex. My periods (Since starting BC) have been VERY light, lasting only two or so days. I went on vacation, expecting my period on Wednesday, but it's now Sunday and it still isn't here. I feel like it's not going to come, and I'm a bit scared. Could it be possible that it was so light that I didn't even bleed at all?

It it normal to miss a period while in Birth Control Pills?

I have a 21 day pack, so I will resume taking my pills normally this wednesday. Is it possible that after wednesday my period might still come? Or does it work that after you start taking the pills, all bleeding will stop?

I'm pretty sure that I'm not pregnant, but when your period is late it's too easy to be paranoid. I had diarrhea about an hour after taking a pill one night, and I was worried. I asked my doctor and he said that it was probably fine, as it would take longer to get down to the bowels anyways.

What should I do if my period doesn't come?
Thanks for the help, I'm somewhat scared [Frown]

Posts: 39 | From: Canada | Registered: Jan 2010  |  IP: Logged | Report this post to a Moderator
Horizon
Scarleteen Volunteer
Member # 35890

Icon 1 posted      Profile for Horizon     Send New Private Message       Edit/Delete Post 
Hi, Ghosty. Some women experience extremely light periods when using BCPs-- and it's not altogether uncommon for it to not show up once in a while. It's usually not a huge worry unless you go several cycles without any kind of withdrawal bleed, in which case you may want to visit your doctor to see what's happening (assuming pregnancy is not the issue).

Alternatively, sometimes the withdrawal bleed will appear later than we expect. It can sometimes start around the same time as you begin the active pills.

It sounds like you did not have a pregnancy risk, but if your period does not come and you're still worried, you can take a pregnancy test to confirm.

--------------------
-Kayla
Scarleteen Volunteer

"A wise man should consider that health is the greatest of human blessings, and learn how by his own thought to derive benefit from his illnesses." -Hippocrates

Posts: 755 | From: United States | Registered: Nov 2007  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen